advertisement
Question
Posted by: Question | 2012-05-31

Grapefuit

Good day,

I''''ve heard that eating grapefruit can reduce the efficacy of oral contraception. I am on Yasmin - is this true?

Kind regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

When eating grapefruit, the levels of an enzyme in your body which is required to metabolise certain medications in your body (including birth-control pills), goes doew. This means that grapefruit can affect the level to which your body metabolizes the active ingredients in birth-control pills. Although the effect of your pill's pill efficacy will probably not be significantly affected, it might increase your risks of side effects, such as nausea and vomiting.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement